How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask VetTechErin Your Own Question
VetTechErin
VetTechErin, Licensed Vet Tech
Category: Dog
Satisfied Customers: 681
Experience:  Published author in veterinary medical journals and on the Veterinary Information Network with a focus in toxicology
24209094
Type Your Dog Question Here...
VetTechErin is online now
A new question is answered every 9 seconds

We've switched our very old dog from homeopathic thyroid to

Customer Question

We've switched our very old dog from homeopathic thyroid to pharmaceutical. 2 mg. Now he is panting non stop and barging around the house. Has he gotten too much or too little thyroid?
Thank you!
Submitted: 2 years ago.
Category: Dog
Expert:  VetTechErin replied 2 years ago.
Hi there! My name is ***** ***** I'd be happy to help you with your question. Would you mind looking at the bottle of medication for me and verifying the dose? Is it 2 mgs or 0.2 mgs? How much does he weigh?
Customer: replied 2 years ago.
Relist: Incomplete answer.
Answer with the newly requested info I have provided please.
Expert:  VetTechErin replied 2 years ago.
Are you able to see my questions?
Customer: replied 2 years ago.

s. I though I filled it in but my response disappeared. Here:

you are right. My dog is actually taking a dose of 0.2milligrams. His body weight is 45 pounds.

Expert:  VetTechErin replied 2 years ago.
There you are, thank you! So the dose that he got was 0.2 mgs per 45 pounds (20.45 kgs). This is about 0.01 mg/kg. This is even below a normal therapeutic dose for a dog. Dogs are not as sensitive to thyroid medication as we are, and they tend to tolerate it with very little effect, even with an overdose. It is unlikely that we would see any adverse effects from this dose, so we wouldn't be expecting to see heavy breathing or hyperactivity. He may just be overexcited, but just to be on the safe side, check around the house to make sure he didn't get in to anything. Chocolate, nicotine, caffeine, any other types of stimulants that may be commonly found in the house can cause them to become hyperactive.